Discussion in 'General Parenting' started by JKF, Jan 31, 2013.

  1. JKF

    JKF Well-Known Member

    Just posted a fairly long post but cyberspace ate it. Ugggh! Anyway - Basically easy child/difficult child was taken off of Intuniv today bc it's causing aggression. psychiatrist now thinks its very very likely he's bipolar as well as ADHD and prescribed Trileptal today in addition to the Vyvanse. He's starting it tonight at bedtime. Anyone have any experience with this medication?
  2. HaoZi

    HaoZi CD Hall of Fame

    Yes, (responded on other thread, too).

    Storm did well on this until she got up to 1800mgs/day, then the dosage was too much and was making her ill and she got switched to Tegretol instead. She did really well on it as a stabilizer combined with Abilify as an AAP and had few side effects (some tiredness at dose increases that wore off after a week or two).
  3. Californiablonde

    Californiablonde Well-Known Member

    difficult child has been taking Trileptal for years. It really helps stabilize her moods but it's not enough on it's own. She also takes a small amount of Geodon and together both medications really help her stay stable. Good luck!
  4. JKF

    JKF Well-Known Member

    Thanks HaoZi. Sorry for the confusion! My brain is a scattered mess this week! Thanks for the replies - I hope this helps with some of his issues. The psychiatrist feels it really might help so I'm keeping my fingers crossed!
  5. JKF

    JKF Well-Known Member

    Thanks CB - this is the first time that the possibility of a mood disorder has come up but psychiatrist feels strongly that it's the root cause of some of his bigger issues lately.
  6. buddy

    buddy New Member

    Sounds encouraging. I sure hope it helps!
  7. SearchingForRainbows

    SearchingForRainbows Active Member

    Like Storm, HaiZoi's daughter, difficult child 1 did really well on a combination of Trileptal and Abilify. I don't remember how high the dosage was at the point he stopped taking it. He stopped taking it as soon as he moved out of our house. Later on he told us it made him feel "spacey."

    His psychiatrist, who husband and I thought very highly of, told us that Trileptal has some of the least side effects of all the mood stabilizers. Keeping my fingers crossed this medication helps your difficult child too...! SFR
  8. paperplate

    paperplate New Member

    that was one of the first drugs my DS13 took for his seizures. The only issues we really had was the short term memory loss. However, most Epilepsy medications do that...actually, so do the seizures. So either way, it may not matter. Just wanted to say, Good luck with the new medication. It's always a guessing game, a waiting game, a trial and error game, but eventually, you'll hit on the right one for your child.